MDJunction - People Helping People
 
Ask a Question
10/14/2010 08:27 AM

liver hurting ribs!

tober
tober  
Posts: 55
Member

My liver feels like it is going to break my ribs!! It really hurts. I have noticed on the other side having a feeling of inflammed, maybe spleen and blood pressure still slightly elevated....can someone please tell me what is going on with me...
Reply

10/14/2010 08:32 AM
mpmom
mpmom  
Posts: 3275
VIP Member
I'm an Advocate

tober,

Oh Yes!.

I laid on one side until I couldn't stand it any more then I switched to the other side until I couldn't stand it.

With Cirrhosis however the liver eventually shrinks and this does help some. Not completely however.

Gail


10/14/2010 11:14 AM
barbo
 
Posts: 316
Member

Gail, I think you said before that you don't tolerate pain meds well. What do you do for the pain? I've been trying a heating pad but with limited sucess. Barbo

10/14/2010 02:07 PM
mpmom
mpmom  
Posts: 3275
VIP Member
I'm an Advocate

I live with it for the most part.

When it gets to the point I can't take any more I take (1) benadryl, This puts me out for a couple of days then I have a hang over for another day or two.So I only do this when it's bad. Probably twice in the last year.

Most of the time I toss and turn or sit up in a recliner and dose. Sometimes I just sit up. If you have the insomnia that goes along with Cirrhosis you don't sleep much any way. But my body just gets tired.

Gail


10/15/2010 03:35 AM
tober
tober  
Posts: 55
Member

Thanks girls! I love this site, it helps so much. sometimes I feel like i am going crazy with all the aches and pains and discomfort.....so thanks again

03/16/2011 09:01 PM
angel2008
angel2008Posts: 110
Member

I know all about that not sleeping. I can only sleep on my left side but than i wake up with my arm asleep. So there you go get up and watch tv and drag all day the next.My doctor said he was going to have to take me of the pain med's that they were bad for my liver.So I guess I will not even get my two hours sleep now.Thats if I am lucky. And I can't have sleeping pills because of the sleep apnea.So i will be back checking up on here to see if anyone comes up with something.

03/16/2011 10:05 PM
brittany2488
 
Posts: 10
Member

i have the same problem kinda..but mine is my back neck hips..etc..i have cirrhosis my pcp perscibe me flexal..no tylenol in that..and oxycodone no ttylenal in that either..i take only 1 at night of each an its helping me tremendisty..suggest this to your doc..tylenol goes to the liver where asperin goes to the kidneys..its only a temparary fix till u get to the problem..mayb u need to be drained..that will cause u uncomfit..i hope i was able to help good luvk an god bless u

03/17/2011 03:57 AM
dmanflan
dmanflan  
Posts: 1735
Group Leader
I'm an Advocate

Hey Brittany!

My hep does not prescribe oxycodon because it does contain a small amount of acetaminophen (Tylenol). He prefers low dose (10mg) of oxyco[utin[/u]. Either way, be careful during the day if you "operate heavy machinery" (ie drive a car).

Dennis


03/17/2011 07:53 AM
sadlystillsane
sadlystillsane  
Posts: 942
Member

Hmmm..... now I am confused! My regular doc said Gabba Penton for the pain in my side, and my new Hep said NO NSAID's due to the bleeding issues I have but I could take small doses of Tylenol if needed. Sounds like for the rest of you, Tylenol is a no no. Is it worse for the liver than Advil is for the blood thinning problem?? And has anyone been on Gabba Penton (may not be spelling that right).

03/17/2011 08:45 AM
bjlvls
bjlvls  
Posts: 1013
Senior Member

Don't be confused. Your hep's advice is the prevailing protocol. The preferred pain reliever for cirrhosis patients is Tylenol. The dosage should be limited to 2000mg in a 24 hour period. Many people get in trouble with Tylenol because so many other medications also contain tylenol as a major ingredient, (Also known as acetaminophen and APAP), so they consume more than the recommended dose.

Tylenol has been a contributing factor in severe liver damage in otherwise healthy people because of it's perception as "safe", leading some to actually overdose on it.

NSAIDs do present a much higher risk of bleeding problems for those of us with cirrhosis, and should definitely be avoided.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved